MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE CR SIZE 4/10 MM L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE CR SIZE 4/10 MM L
Model Number 02.12.0410CRL
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 april 2021 lot 188577: (b)(4) items manufactured and released on 30-jan-2019.Expiration date: 2024-01-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: few days after primary cemented tka infection is suspected and the patient is brought back to operating room, where the knee is lavaged.The insert is replaced and it is found severely damaged, after only a few days.According to report, the femoral component was not damaged.Only the massive presence of third bodies in the articulation (invisible on the xray) could have done such damage, but there is no mention of them in the report.The event cannot be fully understood and we have no idea of the real cause for reoperation.The suspected infection was not confirmed.Visual inspection performed by r&d project manager: revision surgery after 10 days from primary of a gmk sphere implant due to infection.During revision surgery, knee joint was washed out and the tibial insert was replaced.Articular surface of the tibial insert looks abnormally damaged with scratches and small craters.This was most likely due to the presence of a third body.From visual inspection there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
Revision surgery following liner wear 2 weeks after primary.During surgery it was noticed that the femoral component did not show any damage, only the inlay was worn on both sides.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE CR SIZE 4/10 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11752485
Report Number3005180920-2021-00346
Device Sequence Number3439075
Product Code JWH
UDI-Device Identifier07630040707473
UDI-Public07630040707473
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K181635
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2024
Device Model Number02.12.0410CRL
Device Catalogue Number02.12.0410CRL
Device Lot Number188577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR